Conflict of interest: none declared.
Clinical dermatology ● Concise report
Pityriasis rubra pilaris-like reaction induced by imatinib
Article first published online: 18 JUN 2013
© 2013 British Association of Dermatologists
Clinical and Experimental Dermatology
Volume 38, Issue 5, pages 520–522, July 2013
How to Cite
Plana, A., Carrascosa, J. M., Vilavella, M. and Ferrandiz, C. (2013), Pityriasis rubra pilaris-like reaction induced by imatinib. Clinical and Experimental Dermatology, 38: 520–522. doi: 10.1111/ced.12081
- Issue published online: 18 JUN 2013
- Article first published online: 18 JUN 2013
- Manuscript Accepted: 23 SEP 2012
Imatinib, a kinase inhibitor, is currently approved for the treatment of chronic myeloid leukaemia, gastrointestinal stromal tumours (GIST), and other malignant conditions such as dermatofibrosarcoma protuberans. Treatment with imatinib is generally well tolerated, but some cutaneous adverse events (AEs), such as exanthematous papular eruptions and Stevens–Johnson syndrome have been reported. We report a case of a pityriasis rubra pilaris (PRP)-like eruption associated with this drug. Although cutaneous AEs associated with imatinib are relatively common (up to 69% of cases), no previous cases of PRP-like eruptions related to this drug have been described previously, to our knowledge.